Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 34, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 7, 2015, 2:56 PM PDT for Alpine County, Mono County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 2:56 PM PDT (21:56 UTC)
- Expired
- Jul 7, 2015, 6:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alpine County, CA, Mono County, CA
The radar
The Reno radar (KRGX), 139 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321
WGUS55 KREV 072156
FFWREV
CAC003-051-080100-
/O.NEW.KREV.FF.W.0034.150707T2156Z-150708T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
256 PM PDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALPINE COUNTY IN NORTHERN CALIFORNIA...
MONO COUNTY IN NORTHERN CALIFORNIA...
* UNTIL 600 PM PDT
* AT 253 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
TORRENTIAL RAIN HEADING TOWARD MARKLEEVILLE AND THE WASHINGTON
FIRE BURN SCAR. FLASH FLOODING WITH SIGNIFICANT DEBRIS FLOWS AND
MUD SLIDES IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.
* TRAVEL IS DISCOURAGED ALONG HIGHWAYS 4 AND 89 IN THE AREA OF THE
WASHINGTON FIRE DUE TO THE HIGH RISK OF SUDDEN MUD SLIDES AND
DEBRIS FLOW FLASH FLOODS. CONSIDER ALTERNATE ROUTES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARKLEEVILLE...JUNCTION CA 89 AND CA 4 AND MONITOR PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW
LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. MANY ROADWAYS
WILL BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT
RECOMMENDED.
&&
LAT...LON 3841 11967 3845 11968 3858 11985 3864 11992
3866 11993 3875 11965 3844 11946 3837 11964
$$
CS2 follow-up statements
675
WGUS75 KREV 072258
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
358 PM PDT TUE JUL 7 2015
CAC051-072303-
/O.CAN.KREV.FF.W.0034.000000T0000Z-150708T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
358 PM PDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING FOR MONO COUNTY IS CANCELLED...
THE HEAVIEST RAINS HAVE MOVED UP INTO ALPINE COUNTY, HOWEVER
ADDITIONAL THUNDERSTORMS WITH PERIODS OF HEAVY RAIN REMAIN LIKELY
NORTH OF TIOGA PASS, WEST OF CONWAY SUMMIT AND NEAR TWIN LAKES,
THROUGH 5 PM. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES, BE PREPARED
TO ENCOUNTER ROCK SLIDES, AND DO NOT DRIVE THROUGH FLOODED ROADWAYS.
LAT...LON 3841 11967 3845 11968 3858 11985 3864 11992
3866 11993 3875 11965 3860 11963 3846 11957
3838 11964
$$
CAC003-080100-
/O.CON.KREV.FF.W.0034.000000T0000Z-150708T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPINE CA-
358 PM PDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR
ALPINE COUNTY...
* AT 353 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE HIGHER ELEVATIONS OF ALPINE COUNTY NEAR THE
WESTERN PERIMETER OF THE WASHINGTON FIRE BURN AREA.
* FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY. TRAVEL
ALONG HIGHWAYS 4 AND 89 IN THE AREA OF THE WASHINGTON FIRE HAVE A
HIGH RISK OF SUDDEN MUD SLIDES AND DEBRIS FLOW FLASH FLOODS.
DRIVERS SHOULD REMAIN EXTRA ALERT. DO NOT CROSS FLOODED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW
LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. MANY ROADWAYS
WILL BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT
RECOMMENDED.
&&
LAT...LON 3841 11967 3845 11968 3858 11985 3864 11992
3866 11993 3875 11965 3860 11963 3846 11957
3838 11964
$$
CS768
WGUS75 KREV 080017
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
517 PM PDT TUE JUL 7 2015
CAC003-080100-
/O.CON.KREV.FF.W.0034.000000T0000Z-150708T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPINE CA-
517 PM PDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR
ALPINE COUNTY...
* AT 516 PM PDT...DOPPLER RADAR INDICATED MORE THUNDERSTORMS MOVING
BACK INTO THE WASHINGTON FIRE BURN AREA. THESE STORMS ARE LIKELY
PRODUCING RAINFALL RATES NEAR ONE INCH PER HOUR. FLASH FLOODING IS
OCCURRING OR EXPECTED TO BEGIN SHORTLY.
* HIGHWAYS 4 AND 89 IN THE AREA OF THE WASHINGTON FIRE HAVE A HIGH
RISK OF SUDDEN MUD SLIDES AND DEBRIS FLOW FLASH FLOODS. DRIVERS
SHOULD REMAIN EXTRA ALERT. DO NOT CROSS FLOODED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3841 11967 3845 11968 3858 11985 3864 11992
3866 11993 3875 11965 3860 11963 3846 11957
3838 11964
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:01 PM PDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 7, 1:01 PM PDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 101 PM PDT TUE JUL 7 2015 .SYNOPSIS... LOW PRESSURE NEAR THE CALIFORNIA COAST WILL SLOWLY MOVE ONSHORE AND KEEP THE THREAT OF THUNDERSTORMS OVER THE REGION THROUGH FRIDAY. LOCALLY HEAVY RAINFALL AND WET GROUND CONDITIONS WILL BRING THE POTENTIAL FOR FLASH FLOODING THROUGH WEDNESDAY. THUNDERSTORMS WILL DECREASE THIS WEEKEND. TEMPERATURES WILL BE COOLER THAN NORMAL. && .SHORT TERM... CONVECTION IS ALREADY ONGOING AND WILL HAVE NO PROBLEM OVERCOMING MID LEVEL CAP SHOWN IN THE 12Z KREV SOUNDING AS SFC HEATING AND FORCING ALOFT INCREASE AHEAD OF APPROACHING SHORTWAVE. GOES SOUNDER DATA OF CAPES IN EXCESS OF 1000 J/KG BACKS UP WHAT OTHER PARAMETERS SEEM TO BE SHOWING IN SUPPORT OF HEAVY RAIN INCLUDING PWAT > 0.75 IN AND SFC DEWPOINTS IN THE MID 40S-MID 50S. STORMS SO FAR THIS AFTERNOON HAVE BEEN TRAINING AND PRODUCING VERY HEAVY RAINFALL AND THE FLASH FLOOD THREAT WILL REMAIN ELEVATED. SOME MODELS ORGANIZE STORMS INTO A COMPLEX OVER WESTERN NV LATE THIS AFTERNOON AND EARLY EVENING WITH STORMS MOVING NORTHWARD THROUGH THE NIGHT. A FEW STORMS COULD BE SEVERE AS WELL GIVEN ENOUGH SHEAR ALTHOUGH WIND GUSTS SHOULD BE LIMITED AT 60 MPH AND HAIL TO ONE INCH GIVEN THE RELATIVELY WARM AND MOIST ENVIRONMENT. ON ITS HEELS IS ANOTHER SHORTWAVE WEDNESDAY WHICH COULD RESULT IN ANOTHER EARLY START TO CONVECTION AS WELL AS NUMEROUS COVERAGE BY AFTERNOON. WE HAVE BUMPED POPS UP FOR MANY AREAS ESPECIALLY FROM THE EASTERN SIERRA NORTH INTO LASSEN AND WASHOE COUNTIES. THESE STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAIN ONCE AGAIN AS STORM MOTIONS WILL BE SIMILAR OR SLOWER AND BOTH MOISTURE/INSTABILITY WILL STILL BE IN PLACE IN DIFFLUENT FLOW ALOFT. COOLING TEMPERATURES ALOFT WILL BE MORE SUPPORTIVE OF HAIL. FINALLY ON THURSDAY, UPPER LOW WILL BE OVERHEAD WITH CONDITIONS MORE FAVORABLE FOR WIDESPREAD SHOWERS AND MORE ISOLATED THUNDERSTORM COVERAGE. THEREFORE THE HEAVY RAIN THREAT WILL DECREASE. UNDER MOSTLY CLOUDY SKIES AND SCATTERED-NUMEROUS SHOWERS, TEMPERATURES WILL BE QUITE COOL FOR JULY WITH 60S SIERRA AND 70S TO LOWER 80S MANY WESTERN NV VALLEYS. HOHMANN .LONG TERM...FRIDAY THROUGH TUESDAY... UPPER LOW WILL REMAIN OVER AREA FRI WHILE SLOWLY WEAKENING. THIS WILL KEEP TEMPERATURES BELOW NORMAL WITH A GENERAL THREAT FOR SHOWERS AND THUNDERSTORMS. OVERALL COVERAGE AND INTENSITY WILL BE LESS UNDER MOSTLY CLOUDY SKIES. FOR THE WEEKEND AND EARLY NEXT WEEK, THE CURRENT SYSTEM WILL LIFT OUT WITH ANOTHER TROUGH DEVELOPING OFF THE WEST COAST. THE 00Z ECMWF WAS MORE AMPLIFIED WITH TROUGH WHICH WOULD HAVE KEPT BETTER CHANCES FOR THUNDERSTORMS INTO SATURDAY. HOWEVER ITS 12Z RUN HAS COME BACK IN LINE WITH WHAT THE GFS AND OTHER MODELS HAVE BEEN SHOWING WHICH IS A DRIER SOUTHWEST FLOW AND DECREASING SHOWER AND THUNDERSTORM CHANCES. WE BACKED THE POPS OFF SATURDAY BASED ON THESE LATEST TRENDS AND OTHERWISE KEPT THE DRYING TREND GOING SUNDAY-TUESDAY. WE COOLED TEMPERATURES A COUPLE OF DEGREES THROUGH THE WEEKEND WHICH REFLECTS A MORE GRADUAL WARMUP AND HAS SUPPORT FROM LATEST MOS GUIDANCE. HOHMANN && .AVIATION... THUNDERSTORMS ARE FIRING ALONG THE EASTERN SIERRA SIMILAR TO MONDAY AND WILL IMPACT MANY OF THE TAF SITES THROUGH 02Z. LATEST MESOSCALE MODELS INDICATE STORMS MAY FORM INTO A COMPLEX BY LATE AFTERNOON/EARLY EVENING ACROSS FAR WESTERN NV AND CONTINUING NORTHWARD INTO LASSEN AND NORTHWEST NV THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS. WHILE STORMS WILL BE CAPABLE OF STRONG OUTFLOW WIND GUSTS TO 50 MPH AND SMALL HAIL, THE GREATEST THREAT WILL CONTINUE TO BE LIGHTNING AND TORRENTIAL RAINFALL. WE MAINTAINED A LOW CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT INTO THE MORNING WEDNESDAY AS ANOTHER SHORTWAVE APPROACHES FROM THE SOUTH. THUNDERSTORM COVERAGE IS EXPECTED TO BECOME NUMEROUS AGAIN WEDNESDAY AFTERNOON. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001>003. CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ071>073. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 7, 1:30 PM PDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 130 PM PDT TUE JUL 7 2015 NVZ002-003-072115- GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV- 130 PM PDT TUE JUL 7 2015 ...STRONG THUNDERSTORM OVER RAWE PEAK SOUTH OF DAYTON... AT 129 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAWE PEAK...OR 10 MILES SOUTHEAST OF CARSON CITY...MOVING NORTHWEST AT 5 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... CARSON CITY...DAYTON...CARSON CITY AIRPORT...INDIAN HILLS...US 50 AT CARSON CITY-LYON CO LINE...US 395 AT DOUGLAS-CARSON CITY CO LINE...JUNCTION U.S 50 AND NV 341 AND STEWART. PRECAUTIONARY/PREPAREDNESS ACTIONS... REQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3907 11946 3897 11964 3914 11988 3930 11960 TIME...MOT...LOC 2029Z 144DEG 6KT 3908 11961 JW
Special weather statement, Jul 7, 1:39 PM PDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 139 PM PDT TUE JUL 7 2015 CAZ071-072130- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA- 139 PM PDT TUE JUL 7 2015 ...STRONG THUNDERSTORM MOVING TOWARD ANTELOPE LAKE... AT 138 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF LAKE DAVIS...OR 14 MILES NORTH OF BECKWOURTH... MOVING NORTHWEST AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. LOCATIONS IMPACTED INCLUDE... ANTELOPE LAKE...LONG POINT CAMPGROUND...LONE ROCK CAMPGROUND AND BOULDER CREEK CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 4004 12023 3991 12039 4012 12079 4029 12060 TIME...MOT...LOC 2038Z 131DEG 21KT 4004 12039 JW
Special weather statement, Jul 7, 1:59 PM PDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 159 PM PDT TUE JUL 7 2015 NVZ002-003-072130- GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV- 159 PM PDT TUE JUL 7 2015 ...STRONG THUNDERSTORMS TO AFFECT RENO-SPARKS THROUGH 4 PM... AT 157 PM PDT...STRONG THUNDERSTORMS WERE DEVELOPING OVER WASHOE LAKE AND MOUNT ROSE. THESE THUNDERSTORMS WILL MOVE NORTH INTO RENO- SPARKS THROUGH 4 PM. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH TORRENTIAL RAINFALL AND HAIL TO 1/2 INCH. LOCATIONS IMPACTED INCLUDE... RENO...SPARKS...DAMONTE RANCH...CAUGHLIN RANCH...SPANISH SPRINGS... NORTHWEST RENO...HIDDEN VALLEY...LEMMON VALLEY-GOLDEN VALLEY... VERDI-MOGUL...STEAD...RENO-TAHOE INTERNATIONAL AIRPORT...MOGUL... WINGFIELD SPRINGS...PLEASANT VALLEY...LOCKWOOD...GALENA...GOLDEN VALLEY...SOMERSETT...LEMMON VALLEY AND COLD SPRINGS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3934 11960 3934 11998 3975 11999 3976 11961 TIME...MOT...LOC 2057Z 143DEG 14KT 3963 11994 JW
Special weather statement, Jul 7, 2:20 PM PDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
220 PM PDT TUE JUL 7 2015
CAZ071-072200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
220 PM PDT TUE JUL 7 2015
...SPECIAL WEATHER STATEMENT...
AT 219 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS OVER SIERRAVILLE AND SATTLEY...MOVING
NORTH AT 10 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL
IS ALSO OCCURRING WITH THIS STORM RESULTING IN SIGNIFICANT PONDING
OF WATER ON THE ROAD AND REDUCED VISIBILITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3966 12023 3955 12019 3950 12043 3951 12044
3960 12046 3964 12052 3965 12052
TIME...MOT...LOC 2119Z 174DEG 7KT 3955 12037
WHSpecial weather statement, Jul 7, 2:23 PM PDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 223 PM PDT TUE JUL 7 2015 NVZ001-072145- MINERAL AND SOUTHERN LYON COUNTIES NV- 223 PM PDT TUE JUL 7 2015 ...STRONG THUNDERSTORM DEVELOPING NEAR YERINGTON... * AT 221 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM JUST SOUTHEAST OF YERINGTON...OR 30 MILES NORTHEAST OF TOPAZ LAKE...MOVING NORTHWEST AT 10 MPH. * HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL PRODUCE VERY HEAVY RAINS AND LIKELY RESULT IN PONDING WATER ON AREA ROADS AROUND YERINGTON AND POSSIBLE FLOODING OF LOW SPOTS AND POOR DRAINAGE AREAS. * LOCATIONS IMPACTED INCLUDE... YERINGTON...WEED HEIGHTS...MASON AND YERINGTON MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3894 11900 3887 11910 3894 11930 3910 11907 TIME...MOT...LOC 2121Z 137DEG 7KT 3895 11909 CS
Special weather statement, Jul 7, 2:39 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
239 PM PDT TUE JUL 7 2015
CAZ073-072215-
MONO CA-
239 PM PDT TUE JUL 7 2015
...THUNDERSTORMS WITH HEAVY RAIN FROM MAMMOTH TO CRESTVIEW...
* AT 237 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
CRESTVIEW TO 6 MILES SOUTHWEST OF CROWLEY LAKE...AND MOVING
NORTHWEST AT 10-20 MPH.
* HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS. HEAVY RAINS WITH RAINFALL RATES OF OVER ONE-HALF
INCH PER HOUR WILL CREATE PONDING WATER ON ROADS AND POSSIBLY
FLOOD LOW LYING AREAS AND NORMALLY DRY WASHES.
* LOCATIONS IMPACTED INCLUDE...
MAMMOTH LAKES...CROWLEY LAKE...JUNE LAKE...MAMMOUTH MOUNTAIN...
CRESTVIEW...TWIN LAKES CAMPGROUND...SILVER LAKE CAMPGROUND...
LAKE MARY CAMPGROUND...OH RIDGE CAMPGROUND...
* DO NOT DRIVE INTO FLOODED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3749 11882 3756 11895 3755 11898 3759 11903
3763 11903 3769 11907 3774 11913 3785 11917
3793 11906 3785 11879 3746 11870 3746 11876
TIME...MOT...LOC 2137Z 155DEG 34KT 3774 11897 3755 11882
CSThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:19 PM PDT | Special Weather Statement | REV | Lassen | 56 min |
| Jul 6, 6:12 PM PDT | Flash Flood Warning | REV | Lassen | 3 hr |
| Jul 6, 6:58 PM PDT | Special Weather Statement | REV | Mono | 62 min |
| Jul 6, 8:58 PM PDT | Special Weather Statement | REV | Lassen | 62 min |
| Jul 6, 9:32 PM PDT | Flash Flood Watch | REV | Alpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more | 21 hr |
| Jul 7, 10:55 AM PDT | Special Weather Statement | REV | Alpine, Mono | 35 min |
| Jul 7, 11:40 AM PDT | Flash Flood Warning | REV | Alpine, Mono | 3 hr |
| Jul 7, 12:35 PM PDT | Special Weather Statement | REV | Mono | 25 min |
| Jul 7, 1:03 PM PDT | Flash Flood Warning | REV | Alpine, El Dorado, Mono | 3 hr |
| Jul 7, 1:24 PM PDT | Special Weather Statement | REV | Mono | 36 min |
| Jul 7, 1:39 PM PDT | Special Weather Statement | REV | Plumas | 51 min |
| Jul 7, 2:10 PM PDT | Severe Thunderstorm Warning | REV | Nevada, Sierra | 35 min |
| Jul 7, 2:20 PM PDT | Special Weather Statement | REV | Sierra | 40 min |
| Jul 7, 2:24 PM PDT | Flash Flood Warning | REV | Sierra | 3 hr |
| Jul 7, 2:39 PM PDT | Special Weather Statement | REV | Mono | 36 min |
| Jul 7, 2:49 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Plumas, Sierra | 41 min |
| Jul 7, 3:17 PM PDT | Special Weather Statement | REV | Mono | 28 min |
| Jul 7, 3:20 PM PDT | Special Weather Statement | REV | Plumas | 40 min |
| Jul 7, 3:47 PM PDT | Special Weather Statement | REV | Lassen | 43 min |
| Jul 7, 4:12 PM PDT | Special Weather Statement | REV | Mono | 48 min |
| Jul 7, 4:41 PM PDT | Special Weather Statement | REV | Mono | 34 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.